Couldn't find what you looking for?

TRY OUR SEARCH!

I am being treated for Lupus and all was going good until I took my 4th weekly dose of Mtx (methotrexate)! On this dose, I felt a prickly/stinging sensation at the back of throat, which lasted about 30 minutes, by the end of the day, I was riling from upper abdominal pain - curled up to try and get relief, the pain subsided over the next few days - but I am due to take my next dose and am concerned for what's to be expected... anyone else experienced this with Mtx? Thanks for any advice.

Loading...

Hello MojoPixi,

Methotrexate is a very strong medication that frequently causes side effects. Just to give you an idea how toxic it can be, it's advised you wash your hands after handling the Methotrexate pills.

One of the more common side effects of the drug are stomach upset and diarrhea, but in your case, when you're experiencing extremely strong abdominal pain, it's recommended you contact your doctor before taking the next dose. Methotrexate can cause stomach ulcers and burst stomach ulcer can lead to internal abdominal bleeding which, if left untreated, is fatal - so please, contact your doctor, you should not be experiencing this bad stomach pain,

Wish you all the best,

Nicole

Reply

Loading...

Hi Nicole, thank you so much for your reply. I was dx with intestinal small bowel chrons disease in Jul 2011 (via a small bowel capsule camera) - admitted with abnormal weight loss, nausea and gastric bleeding, abnormal menstrual bleeding (41yrs - in menopause?) and the onset of bleeding gums... was put on a course of costisteroids for 6 months. Had full abdo hysterectomy in Feb 2012. Was told my chrons is now in remission (no more vomiting & dirreah attacks). In Apr 2013, was referred to an endocrinologist for bouts of disorientation, drop in bp/sugar and shortness of breath, especially after bathing and heat/burning over my upper back - suspected a neuroendocrine tumour through a raised chromogrannin A (CgA) blood test and referred me back to a gastroenterologist! But by Nov 2013, became very weak (very different to being tired), and was unable to redo all the abdominal scopes and capsule cam procedures carried out in previous years! The weakness affects my upper arms and legs, with the result my leg 'gives way' when walking. I was hospitalized in Jan 2014 and dx with a virus & Lupus through a raised ANA blood test - had a muscle biopsy - clear for myositis. However, a month ago the weakness was so bad, I lost all strength I my right leg and fell! Its been a hectic many years of suffering to get to the right diagnosis, especially for my husband and growing children. Also been determined to get through all this - so that my children don't have to endure what I have been through. I am currently being treated by a Rheumatologist and I did write to him on Friday explaining the severe abdominal pains - but we have just come through the Easter holidays and today is a public holiday in South Africa, so will only see if he responds to my email tomorrow, when I return to work. Today, is also the day for my dose of Mtx - which I have taken... your email has just alerted me to monitor my symptoms - should I feel like I did last Monday, my husband will take me to ER and we can take if form there! I just want to get well. When I was diagnosed with chrons - I no longer looked for quantity of day in life, just quality - however, since the 'weakness' - this has been the hardest symptom to deal with and I am just hopeful that the Mtx will do something that can put me back on the road to recovery... So sorry to give you my long story, but one has to look at the past which very often brings us to our present situation. Thank you for your advice. Take care Eva
Reply

Loading...


Hi Nicole, its been hectic since my 5th dose of mtx on Monday morning - did not have the same severe abdominal pain, (only thing I did differently that I can recall, was take the folic acid and my HRT an hour before the mtx - maybe this helped?) but all of yesterday I was terribly queasy in my chest with achy lungs - like I have pleurisy with dull ache in left lung, which only subsided early hours this am. Still feel a bit 'tender' in lungs and over back. Have not heard from the doc, most probably on holiday... but am monitoring my symptoms and will go to ER if necessary, just persuing as I am really hopeful that this treatment will work. As they say 'if it doesnt kill u it only makes u stronger..." Im just hoping I still have some 'fight' left in my. Take care Eva
Reply

Loading...